Jump to content
Important Survey - Please Participate ×

Numbness and tingling... normal?


[mi...]

Recommended Posts

Hi,

 

I am on .75 klonipin a day for the last four month and am starting tapering off by .125 (every two weeks if things go well). I am on day 3 and already feeling some tingling sensations. My doctor says this may mean I'm tapering too fast and I should only reduce my dose every other day.

 

I thought tingling is a normal side effect from an initial cut and it goes away as you stabilize, and another user on the forum confirmed she goes through the same. But I wonder, am I tapering too fast? Anyone had experience with this? Or with tapering by reducing the dose on alternating days? Meaning .75 one day, .625 next, then .75 again until ready to completely drop the 12.5

 

Thank so much in advance!

 

 

Link to comment
Share on other sites

Hi,

 

I am on .75 klonipin a day for the last four month and am starting tapering off by .125 (every two weeks if things go well). I am on day 3 and already feeling some tingling sensations. My doctor says this may mean I'm tapering too fast and I should only reduce my dose every other day.

 

I thought tingling is a normal side effect from an initial cut and it goes away as you stabilize, and another user on the forum confirmed she goes through the same. But I wonder, am I tapering too fast? Anyone had experience with this? Or with tapering by reducing the dose on alternating days? Meaning .75 one day, .625 next, then .75 again until ready to completely drop the 12.5

 

Thank so much in advance!

 

You are cutting over 16% for the first cut. My cuts have been four or five percent every other week as you can see by my signature. Even so, I have had tingling and numbness in my right foot and hand for quite a while now. So my experience hasn't been that the tingling and numbness goes away once I stabilize. These symptoms seem to have a mind of their own and they come and go and strengthen and weaken without Rhyme or Reason. But with time they will all go away. Hang in there. I'm sure others will add to this thread.  :)

Link to comment
Share on other sites

You should not be alternating dose amounts every other day as you mentioned. Your blood flow and body should have the same amount each day gradually cutting the amount you take until eventually you are at zero.

 

I would suggest cutting .0625 every two weeks instead of .125 mg. Many people here would say even .0625 is too much but Xanax is equal to Klonopin in potency, although klonopin lasts much longer. I was cutting .0625 once a week when tapering Xanax.

 

Maybe go back to your original dose if things get worse, wait a week or so to stabilize ( feel better ) and then cut at a slower rate such as .0625 every two weeks.

 

I cut .0625 every week with Xanax so that may work for you too. Everyone is different in the way they react to cuts and how slow or fast they are able to taper.

 

I too had numbness in both hand and limbs that lasted throughout my post taper, taper and a little bit after I was done. Now I am 100% and have been for a long time.

 

The numbness and tingling is not uncommon and will eventually go away.

Link to comment
Share on other sites

Hi mini,

I agree with Saul about the size of your cut.  Cutting .125 is okay at higher doses but .0625 would be a much more tolerable cut at .75 mg.  At some point you may want to think about using percentages...say between 5-10% every 7 to 14 days..you can experiment with the pace and see what feels doable for you.

 

Take it easy...try not to rush..and do check out the Klonopin Klub support group for folks who have tapered or are currently tapering off K. 

 

It would also be helpful if you created a signature which describes your current dose, how long you were taking Klonopin (which you stated but not sure if you were at a higher or lower dose prior to that).  Hopefully, since it seems you were only on it for four months, you will have a relatively easy time tapering off.  Still, best not to rush..start slow and if things seem okay, then you can increase either the rate - say from 14 days to 10 or 7... Or the amount.

 

Welcome  :)

 

Mana

 

P.S.

To create a signature go to Profile, then Forum Profile, then type in the info in the "signature" box and click "change profile".  :thumbsup:

Link to comment
Share on other sites

Thank you all for your wonderful advice. It's good to know these are normal symptoms and immjot crazy!

 

The tingling seems to have gone down today so I may just continue at this dose and then you all are right,  cut smaller for the next one when I am ready to. It's strange - I've had some numbness and tingling even on my dose - could it be that I had already become tolerant to the dose I was on?

 

I did have some breakthrough anxiety last night, assuming this is also normal? Luckily it was time for bed so I went to sleep, by the time I woke up it was gone. Trying to hang in there  - this is a very scary process :-\

Link to comment
Share on other sites

Thank you for sharing this link. It was a wonderful read and was so helpful. Hope it helps me fight through the symptoms. :)

 

It's given me some logic and understanding of this process. I'm realizing 'anything' is bound to happen and it will pass with time. No reason to fight it or be concerned anymore.

 

Glad it helped you also.

 

I emailed the part about temporary brain damage and how we would like to be treated by family to my absent family.

Let the chips fall where they may.

Link to comment
Share on other sites

Thank you for sharing this link. It was a wonderful read and was so helpful. Hope it helps me fight through the symptoms. :)

 

It's given me some logic and understanding of this process. I'm realizing 'anything' is bound to happen and it will pass with time. No reason to fight it or be concerned anymore.

 

Glad it helped you also.

 

I emailed the part about temporary brain damage and how we would like to be treated by family to my absent family.

Let the chips fall where they may.

 

My family definitely doesn't get it either. I had a shouting match with my sister last night and then sent her an article about the difficulty with recovering from benzos. I got no response.

Link to comment
Share on other sites

 

 

My family definitely doesn't get it either. I had a shouting match with my sister last night and then sent her an article about the difficulty with recovering from benzos. I got no response.

 

I've sent my last article I'm going to send. It is met with silence and abandonment.

 

We have BB to get us though this.

Link to comment
Share on other sites

Thank you for sharing this link. It was a wonderful read and was so helpful. Hope it helps me fight through the symptoms. :)

 

It's given me some logic and understanding of this process. I'm realizing 'anything' is bound to happen and it will pass with time. No reason to fight it or be concerned anymore.

 

Glad it helped you also.

 

I emailed the part about temporary brain damage and how we would like to be treated by family to my absent family.

Let the chips fall where they may.

 

My family definitely doesn't get it either. I had a shouting match with my sister last night and then sent her an article about the difficulty with recovering from benzos. I got no response.

 

I have a family member who is angry that I haven't been able to visit our grandkids as much during this hellish withdrawal.  And I've shared with her just how bad it is.  :idiot:

Link to comment
Share on other sites

 

 

I have a family member who is angry that I haven't been able to visit our grandkids as much during this hellish withdrawal.  And I've shared with her just how bad it is.  :idiot:

 

Have they been there for you in your needs?

Link to comment
Share on other sites

 

 

I have a family member who is angry that I haven't been able to visit our grandkids as much during this hellish withdrawal.  And I've shared with her just how bad it is.  :idiot:

 

Have they been there for you in your needs?

 

Not really. And it makes me sad.

Link to comment
Share on other sites

 

 

Not really. And it makes me sad.

 

Same here...even after they got the news from my new pdoc visit (they think doctors are gods). Even after they asked "what does support look like to you?" and I've told them clearly, even a 5 minute phone call daily makes a big difference, I'm still on my own.

 

I've posted about it so others, if it happens will know it's not them.

 

http://www.benzobuddies.org/forum/index.php?topic=165219.msg2200675#msg2200675

Link to comment
Share on other sites

×
×
  • Create New...